In mid-May 2011, I started experiencing typical yeast infection symptoms (clumpy white discharge and itching). A couple of days later, I started to develop a red rash in my inner thighs. This rash was not pimply, blistered, or significantly raised. I visited my GYN on Wednesday, 5/25 and he suspected an internal and external yeast infection. He prescribed a three-day course of vaginal anti-fungal cream, plus an anti-fungal and steroid cream for the affected skin. The rash cleared up a few days later.
However, on the second day of the three-day internal course, I noticed a rough patch of skin on my left labia minora that was painful to the touch. Closer examination revealed what appeared to a line of tiny bumps. The pain subsided a couple of days later, but the bumps remained (albeit smaller than before). When my GYN called to check in and verify that the lab had detected yeast in my sample, I mentioned this to him and he said it was likely just irritation caused by the yeast and possibly scratching.
On Monday, 6/6, my boyfriend fingered me and was a bit rough. The next day, the bumpy area was painful again -- but only for one day. The bumps returned to their previous state. My boyfriend fingered me again on 6/10. The bumpy area became sore again, and this time, the bumps didn't really recede. Over the past couple of weeks, I've had increasing yeast infection symptoms (lots of white clumpy discharge, and lots of itchiness). I returned to my doctor yesterday, 6/15, and after the exam he said that he suspected another yeast infection and possibly BV. I showed the bumps to him, and he advised that it was probably just irritation. He prescribed Diflucan (3 pills over 3 days) and a five-day course of vaginal MetroGel (for the BV). I'll have the lab results back on Monday/Tuesday.
I'm essentially just looking for a little peace of mind -- do these itty-bitty bumps (now just extremely itchy) sound like irritation caused by the infections? I've never heard of anyone else having these symptoms.
Well you probably shouldn't be messing around till you're feeling completely normal again down there. I get BV. It can totally suck! I do get pretty itchy sometimes. I get bumps when I shave down there too.
You're right - I definitely shouldn't have let my boyfriend finger me while I was still healing! I'm going to make sure to avoid all sexual contact until this situation has cleared up. :)
However, these definitely aren't shaving bumps - they're on the inside of one of my labia minora, where no hair grows.
I took my third and final Diflucan a few minutes ago, and I'm pleased to say that the yeast definitely seems to have cleared up. I've added acidophilus supplements to my daily routine to try and prevent future yeast infections. I'll be inserting the third of five vaginal MetroGel doses before bed tonight.
However, while the bumps I described in my original post aren't very irritated any longer (just slightly itchy), they're still there, and I'm starting to worry. Does anyone know what could be causing these bumps?
The bumps are still there. The MetroGel I took for the BV irritated them a lot, so I visited my GYN on Wednesday. He examined them very closely, and said that they look like normal anatomy that has become really inflamed. He's running some more tests to rule out bacterial issues, etc., but is confident that the irritation will subside in another week or so.
Thanks again for your advice! :) I love my doctor, but I've seen way too much of him this month!
I have the same bumps and I noticed them halfway through what I thought was a yeast infection. I went to get a small test for BV but it came out negative. And they told me STDs don't itch. So I most likely have a yeast infection. I'm worried. I know I was scratching that area quite a lot because I took a monistat 1 the other day. But I'm just hoping it's not some underlying issue.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.